| Model Number |
FLIPCUTTER II, SHORT 8.5MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an anterior cruciate ligament the flip cutter broke off inside the patient.The broken pieces were retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint was confirmed.One unpackaged ar-1204as-85 batch 2349127625 was received for evaluation.Visual inspection found that the cutter tips were broken off.The inner and outer legs were twisted, and the outer tube tip is missing a piece, most likely due to the break.A slight bend in the shaft's tip was observed.No functional test was performed because the damage at the distal end at the tip will prevent the device from working as intended.A user error is the most likely cause(s) for the reported and observed failure, hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.